question-icon

What causes itchy red marks on legs?

default
Posted on Wed, 25 May 2016
Question: Hello. I just noticed these red marks on my leg. They are a bit itching. Can you please advice?
doctor
Answered by Dr. Asmeet Kaur Sawhney (1 hour later)
Brief Answer:
Stretch marks, go for tretinoin cream or laser treatment

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I have reviewed the attached photographs though they are not very clear.
According to me these are stretch marks.
These are usually formed whenever there is sudden increase in size of some part.
In such cases I recommend my patients to apply tretinoin 0.1 percent cream at bedtime for atleast 10-12 weeks.
This is a prescription drug and you need to see the doctor in person to get it.
If they don't show much improvement I recommend my patients to go laser treatment for getting rid of them.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (5 hours later)
Hi. I managed to take a better picture. Can you please have a look again at the last picture?
doctor
Answered by Dr. Asmeet Kaur Sawhney (53 minutes later)
Brief Answer:
These are stretch marks

Detailed Answer:
I have reviewed this picture as well.
These are stretch marks.
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (17 minutes later)
Thank you for the quick answer. My family doctor recommended a cream called "Advantan". Is it good for this?
She also mentioned there are some blood vessel that broke there, is this normal?
Thank you for your time!
doctor
Answered by Dr. Asmeet Kaur Sawhney (7 hours later)
Brief Answer:
Don't use advantan as it contains a steroid

Detailed Answer:
Don't use advantan as it contains a steroid and will further increase the stretch marks.
Stretch marks at these sites like in your case is also due to inadvertent use of topical steroids.
Have you applied a topical steroid at this site before the appearance of these marks?
For itching you can take tablet Loratidine 10 mg once daily and apply moisturising cream on these marks.
This will relieve itching as well as irritation.
It is not associated with broken blood vessels, it is due to thinning of the skin and dialatation of blood vessels which causes the marks to look red and wrinkled.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 1671 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy red marks on legs?

Brief Answer: Stretch marks, go for tretinoin cream or laser treatment Detailed Answer: Hi Thanks for being at healthcaremagic I have reviewed the attached photographs though they are not very clear. According to me these are stretch marks. These are usually formed whenever there is sudden increase in size of some part. In such cases I recommend my patients to apply tretinoin 0.1 percent cream at bedtime for atleast 10-12 weeks. This is a prescription drug and you need to see the doctor in person to get it. If they don't show much improvement I recommend my patients to go laser treatment for getting rid of them. Regards Dr Asmeet